Accutane Question: Skin Gets Randomly Red and Very Warm Since I Started Accutane. Is This Bad?

I started accutane two months ago and every since I started My skin randomly gets red and hot to the touch. Is this permanent? Should I stop taking accutane or is this normal?

Doctor Answers (2)

Red skin on Accutane

+1

Accutane is very drying.  Often patients on this medication develop dry, red, chapped skin.  Make sure to use a rich moisturizer such as Cetaphil cream or Elta MD moisturizer many times during the day to manage this.  Once the treatment is complete the redness and dryness should resolve.


New York Dermatologist
3.5 out of 5 stars 9 reviews

Accutane:Is it bad is my skin gets randomly red and very warm?

+1

Hi there,

Most Accutane patients turn a bit red, sometimes very red.  This will occur more if they are exposed to the sun.  It is not permanent so your skin will return to normal color and temperature after the Accutane course.  The keys to being on Accutane are sunscreen and moisturizers.

Lenore Sikorski, MD
Orange County Dermatologist
4.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.